Weekly Weigh-In: The IVF Side Effect
I’m up about 4 pounds this week. After a slight freak out this morning, my husband reminded me of something that may have been the big contributor to those extra pounds – I’m taking estrogen injections.
I started the injections 10 days ago as part of our in vitro fertilization plan.
The estrogen is helping build up my uterine lining. Next week I go in for some blood work and a transvaginal ultrasound lining check. If my lining is thickened and my hormones are raging at the appropriate level, then I may have a new medication to take along with the estrogen before we begin our first embryo transfer.
The shots, taken every 3 days are intramuscular, and have to be given in my butt. So that’s how the hubby is participating in this…he gets to stick a very long needle in my ass. So far he’s doing a good job – not much pain and no bruising.
On the minus side, I’m definitely experience a common side effect of the estrogen – weight gain.
Now the whole 4 pounds may not entirely be due to the medication. I had a couple of days where I’m sure I didn’t help my cause. Nonetheless I’m feeling very bloated especially in the belly.
I had wanted to lose about 20 pounds before we got to the embryo transfer stage. Now I need to change my perspective. At this point, all I can do is to continue eating healthy meals at home and continue with my daily walks (awful weather permitting) and weight training. The bloat will fall off at some point.
And while I’m at it I’m officially cutting out the alcohol and caffeine. If I’m lucky and the IVF treatment works, I’ll have to do that anyway so why not get a head start.